Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 133, NWS Jackson, MS

April 6, 2003East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2003, 11:12 AM CDT for East Carroll Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2003, 11:12 AM CDT (16:12 UTC)
Expired
Apr 6, 2003, 11:40 AM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County East Carroll Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 7:50 AM CDTSevere Thunderstorm WatchSPC5 hr
Apr 6, 10:30 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS54 KJAN 061612
SVRJAN
LAC035-061640-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT SUN APR 6 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 1140 AM CDT

* AT 1111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF TRANSYLVANIA MOVING EAST AT 
25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ALSATIA BY 1120 AM CDT
  BE NEAR SONDHEIMER BY 1125 AM CDT
  BE NEAR TRANSYLVANIA AT 1115 AM CDT

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS STORM.

LAT...LON 3256 9113 3255 9132 3276 9117 3270 9108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 11:10 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 6, 11:10 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT SUN APR 6 2003

UPDATED ZONES TO MAINLY INCLUDE THE SEVERE THUNDERSTORM WATCH AND
THE FLASH FLOOD WATCH. ONLY OTHER CHANGES MADE WERE TO THE MAX TEMPS
IN THE EXTREME NORTHWEST PORTION OF THE CWFA. NO OTHER MAJOR CHANGES
ARE PLANNED AT THIS TIME...HOWEVER FURTHER ZONE UPDATES FOR MAX
TEMPS MAY BE POSSIBLE.

.JAN...
AR...NONE.
LA...FLASH FLOOD WATCH 007>009-015-016-023>026.
MS FLASH FLOOD WATCH ...40>066-072>074. SEVERE THUNDERSTORM WATCH
FOR SOUTHERN MS THROUGH 4 PM.

32
Hazardous weather outlook, Apr 6, 7:03 AM CDT, 4 hours 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0603 AM CST SUN APR 06 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN
COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO
HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL
BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT.
LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL
BUT ISOLATED TORNADOES CAN NOT BE RULED OUT.

MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR
MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND
PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS
AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN
STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL
REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING
HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF
SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI
LOCATIONS THROUGH MIDNIGHT.

STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE
WEATHER EPISODE.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT
DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF
MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE
EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY
RAIN.

PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE
EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST
MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...DAYS TWO AND THREE...
ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY
MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL
LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL
REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND
FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY
NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO
CITY MISSISSIPPI TO DEKALB.  THE RISK OF SEVERE WEATHER WILL
DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY
TUESDAY MORNING.

...DAYS FOUR THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE
NEEDED THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 6, 7:22 AM CDT, 3 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 AM CDT SUN APR 6 2003

...SEVERE THUNDERSTORMS EXPECTED OVER MUCH OF REGION TODAY...

THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND WEST MISSISSIPPI THIS MORNING. THEY WILL INCREASE IN
COVERAGE AND INTENSITY BY THE AFTERNOON AND SCATTERED SEVERE
THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO
HAZLEHURST TO MERIDIAN. THE PRIMARY RISK WITH THESE STORMS WILL
BE DAMAGING WIND AND THE POSSIBILITY OF TORNADO DEVELOPMENT.
LARGE HAIL MAY ALSO OCCUR. ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT.
THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL
BUT ISOLATED TORNADOES CAN NOT BE RULED OUT.

MOISTURE WILL INCREASE ACROSS THE REGION THIS MORNING AND THE AIR
MASS WILL DESTABILIZE. UPPER LEVEL WIND WILL INTENSIFY AND
PRODUCE SIGNIFICANT LIFT TO SUPPORT STRONG CONVECTION THIS
AFTERNOON. LOWER LEVEL WIND WILL ALSO INCREASE TO RESULT IN
STRONG FORCING FOR THUNDERSTORM DEVELOPMENT. CONDITIONS WILL
REMAIN FAVORABLE FOR SEVERE CONVECTION THROUGH THE EARLY EVENING
HOURS AND WILL DIMINISH FROM THE WEST BY SUNSET. THE CHANCE OF
SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI
LOCATIONS THROUGH MIDNIGHT.

STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE
WEATHER EPISODE.
Local storm report, Apr 6, 10:07 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 AM    TALLULAH                  LA   1.00 INCH HAIL
04/06/03   MADISON LA                     REPORTED AT THE TALLULAH
                                          PD. REPORTED BY POLICE.
Local storm report, Apr 6, 10:49 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 AM    EPPS                      LA   1.00 INCH HAIL
04/06/03   WEST CARROLL                   REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:37 AM CDTSevere Thunderstorm WarningJANRichland43 min
Apr 6, 8:47 AM CDTSevere Thunderstorm WarningJANMorehouse43 min
Apr 6, 9:23 AM CDTSevere Thunderstorm WarningJANRichland42 min
Apr 6, 9:26 AM CDTSevere Thunderstorm WarningJANMorehouse34 min
Apr 6, 9:27 AM CDTSevere Thunderstorm WarningJANMadison43 min
Apr 6, 9:38 AM CDTSevere Thunderstorm WarningJANEast Carroll47 min
Apr 6, 9:44 AM CDTSevere Thunderstorm WarningJANWest Carroll46 min
Apr 6, 9:54 AM CDTTornado WarningJANRichland, West Carroll46 min
Apr 6, 10:13 AM CDTTornado WarningJANEast Carroll62 min
Apr 6, 10:44 AM CDTSevere Thunderstorm WarningJANMadison, Richland41 min
Apr 6, 10:59 AM CDTFlash Flood WarningJANEast Carroll2 hr
Apr 6, 11:02 AM CDTTornado WarningJANMadison43 min
Apr 6, 11:04 AM CDTTornado WarningJANRichland46 min
Apr 6, 11:33 AM CDTTornado WarningJANFranklin42 min
Apr 6, 11:55 AM CDTTornado WarningJANMadison60 min
Apr 6, 12:55 PM CDTTornado WarningJANMadison60 min
Apr 6, 3:25 PM CDTSevere Thunderstorm WarningJANMorehouse60 min
Apr 6, 3:57 PM CDTTornado WarningJANMorehouse43 min
Apr 6, 4:20 PM CDTSevere Thunderstorm WarningJANWest Carroll45 min
Apr 6, 4:39 PM CDTSevere Thunderstorm WarningJANEast Carroll46 min
Apr 6, 4:42 PM CDTSevere Thunderstorm WarningJANMorehouse28 min
Apr 6, 4:54 PM CDTTornado WarningJANEast Carroll, West Carroll46 min
Apr 6, 5:05 PM CDTSevere Thunderstorm WarningJANRichland60 min
Apr 6, 5:17 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll4 hr
Apr 6, 5:32 PM CDTTornado WarningJANRichland43 min
Apr 6, 5:37 PM CDTTornado WarningJANFranklin43 min
Apr 6, 5:41 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll44 min
Apr 6, 5:47 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia48 min
Apr 6, 5:59 PM CDTTornado WarningJANMadison46 min
Apr 6, 6:02 PM CDTTornado WarningJANTensas43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.